# SDR AWXA200200891

- Difficulty date: September 16, 2002
- Submitted: September 17, 2002
- Operation: Air carrier
- Aircraft: N189AW
- Make and model: Boeing 737277
- Aircraft serial: 22656
- Aircraft time: 60,060 hours, 49,258 cycles
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Coupling
- Condition: Loose
- Location: Fuel System
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

PHX - AIR TURNBACK - FLT 0451 - ON CLIMBOUT OF PHX EN ROUTE TO SLC THE ATC TOWER REPORTED FUEL VENTING FROM LT WING, FLIGHT ATTENDANT CONFIRMED FUEL VENT FROM LT WING, AIRCRAFT TURNED BACK TO PHX AND LANDED WITHOUT FURTHER EVENT.  AT GATE MAINTENANCE OBSERVED MINIMAL FUEL LEAK COMING FROM THE LT WING VENT.  DURING TROUBLESHOOTING A FUEL FEED LINE WAS FOUND LEAKING AT COUPLING, TIGHTENED COUPLING.  MAINTENANCE ALSO REPLACED FUEL VENT FLOAT VALVE; OPERATIONAL AND LEAK CHECKS WERE GOOD.   VENDOR TEARDOWN OF FUEL VENT FLOAT VALVE CONFIRMED FAILURE OF UNIT, PART WAS BEYOND REPAIR AND SCRAPPED.
